Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Is it possible that a bad batch caused our neck pain?
    avatar
    shyrl529 posted:
    My husband and I had flu shots on Tuesday. My arm started hurting as soon as we left the drugstore, and was swollen by bedtime. On Friday evening, I couldn't move the left side of my neck at all. I couldn't imagine what had happened, so I took an aleve and went to bed. The next morning I had more mobility but, it was still painful. I never mentioned my pain to my husband nor, did I associate my pain with the shot until my husband woke up saying how his neck and shoulder were bothering him on the left. I called the pharmacist and told him about both of us, and he said to use a heating pad. Then, I searched and found out that others have experienced the same symptons. Is it possible that we had a bad batch? There must be some explanation, or maybe some more research needs to be done.
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    It's not a bad batch of vaccine, but it could have been a bad injection with the needle being too close to a sensory nerve in your shoulder. This can cause pain in the entire shoulder and perhaps, even your neck.

    Stay on the Aleve and the heating pad is fine. If things do not settle down, you will need to see your medical provider.


    Helpful Tips

    Drugs and reactions
    As long as we're on the subject of reactions that Dr.s say they have never seen problems with their large number of patients over the ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.